Discussions that mention oxycontin

Addiction & Recovery board


I'm new to this site, but I have read some very interesting posts about other people's experience with Suboxone. I took Suboxone for 2 months. I started at 12 mg, then went up to 16mg for two weeks, then down to 8mg for two weeks. Last week I weaned myself off of them. I went down to 4mg for two days, 2mg for 5 days, then none. I have been off of them for 3 days now, and so far I feel fine. I worry when I read other people's posts about withdrawel, but like I said, so far I feel ok. When I was addicted to oxycontin, etc., I would feel it the next day. When I started Suboxone, I was in full blown opiate withdrawel following an overdose. At first, the Subutex made me a little high, just enough to keep me out of withdrawel. Then, when they put me on the Suboxone, my body started doing some really weird things. I started having major anxiety, nausea, and body aches. That is when the Dr. upped my dose. When he did that, the anxiety and nausea got worse, so I took myself down to 8mg with the goal of getting off of them. I'm hoping that I did not take the Suboxone long enough to have major withdrawel from it. Does anybody have any advice or anything to share with me?
The withdrawals that you will experience are going to be the same as if you tapered off of oxycontin slowly. Effictively that is what you have done. The suboxone acts like an opiate in bonding to your receptor sites. Because you have tapered off your withdrawals are gong to be far less than if you had quit oxycontin cold turkey.

Recognize that you may have a sleepless night tonight and tomorrow or for a couple of days. Sieze this opportunity to rid yourself of this insane dependency. You are 3 days into the best decision of your life. No matter how frustrated and disturbed you get in the next couple of days while getting through the physical side of this excellent decision, stick with it. Everybody has to go through a couple of sleepless nights to rid themselves of opiate type medication. It will never get easier than it will be this time. Taking any amount of opiate or suboxone at this point for you would be a big mistake and would be a move in the wrong direction. You are more than half way though the rough part of what could have destroyed your life. Go to an NA or AA meeting tonight and get a sponsor to be there for you for the next weekes and months and whatever you do, don't ever take any of these medications again. good luck.
:angel:

I have been taking 8 mg. suboxone since Sep. 28th 2007 and have been tapering off since Jan. 28th - 8 to 6 mg (8 days) to 4 (8 days) then 2 (8 days). Monday (Feb. 25th) is supposed to be my last 2 mg. dose. I admit I am a little scared. I am reading the posts on here about tapering off, and I see that it may not be as easy as I first thought.
I was doing OxyContin and any other pain med for about 9 months - 1 year - hitting it pretty hard. I became a different person - I didnt even know myself. Then I found a clinical research online for Suboxone - I feel like God helps us out in subtle ways. They paid me to take the Suboxone while they performed the research. After about 5 months of taking the suboxone, my life is back. My career is fulfilling again, my family life is wholesome. I will never go back. I can't.

What if I split the rest of my little 2mg pills into halves, and just took 1/2 each day (that is 1mg per day) for 6 days??? Maybe that will make it easier? If anyone has any info on my situation, I would really appreciate it. I will keep posting on here, to update everyone just in case someone else is also coming off.

:angel:
Thanks.
[QUOTE=Confidential25;3452715]:angel:

I have been taking 8 mg. suboxone since Sep. 28th 2007 and have been tapering off since Jan. 28th - 8 to 6 mg (8 days) to 4 (8 days) then 2 (8 days). Monday (Feb. 25th) is supposed to be my last 2 mg. dose. I admit I am a little scared. I am reading the posts on here about tapering off, and I see that it may not be as easy as I first thought.
I was doing OxyContin and any other pain med for about 9 months - 1 year - hitting it pretty hard. I became a different person - I didnt even know myself. Then I found a clinical research online for Suboxone - I feel like God helps us out in subtle ways. They paid me to take the Suboxone while they performed the research. After about 5 months of taking the suboxone, my life is back. My career is fulfilling again, my family life is wholesome. I will never go back. I can't.

What if I split the rest of my little 2mg pills into halves, and just took 1/2 each day (that is 1mg per day) for 6 days??? Maybe that will make it easier? If anyone has any info on my situation, I would really appreciate it. I will keep posting on here, to update everyone just in case someone else is also coming off.

:angel:
Thanks.